Alert archive / South Carolina / Freeze Warnings in 2016
Freeze Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this freeze warning at Apr 8, 2016, 2:52 PM EDT for 7 counties in South Carolina; 6 counties in North Carolina. It took effect at Apr 10, 2016, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2016, 2:52 PM EDT (18:52 UTC)
- In effect from
- Apr 10, 2016, 2:00 AM EDT
- Expired
- Apr 10, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 61 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -146 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WWUS72 KILM 081852 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 252 PM EDT FRI APR 8 2016 ...ARCTIC AIR WILL BRING FREEZING TEMPERATURES EARLY SUNDAY... NCZ087-096-099-105>107-109-SCZ017-023-024-032-033-053-091200- /O.UPG.KILM.FZ.A.0002.160410T0700Z-160410T1300Z/ /O.NEW.KILM.FZ.W.0002.160410T0700Z-160410T1300Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-INLAND HORRY- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... BLADENBORO...WHITEVILLE...TABOR CITY...CHADBOURN... LAKE WACCAMAW...BURGAW...SURF CITY...WILMINGTON... BOILING SPRING LAKES...LELAND...SHALLOTTE...BENNETTSVILLE... MCCOLL...HARTSVILLE...DARLINGTON...NORTH HARTSVILLE...DILLON... FLORENCE...MARION...MULLINS...CONWAY...RED HILL 252 PM EDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE LOWER 30S. * TIMING...BETWEEN 3 AM AND 9 AM SUNDAY MORNING. * IMPACTS...DAMAGE TO SENSITIVE VEGETATION. FREEZING TEMPERATURES MAY KILL EARLY FOLIAGE AND SEEDLINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS. MAKE PROVISIONS FOR PETS AND PROTECT VULNERABLE OUTDOOR WATER PIPES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SCZ039-055-091200- /O.CON.KILM.FZ.A.0002.160410T0700Z-160410T1300Z/ WILLIAMSBURG-INLAND GEORGETOWN- INCLUDING THE CITIES OF...KINGSTREE...ANDREWS 252 PM EDT FRI APR 8 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURES...IN THE LOWER 30S. * TIMING...BETWEEN 3 AM AND 9 AM SUNDAY MORNING. * IMPACTS...DAMAGE TO SENSITIVE VEGETATION. FREEZING TEMPERATURES MAY KILL EARLY FOLIAGE AND SEEDLINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS. MAKE PROVISIONS FOR PETS AND PROTECT VULNERABLE OUTDOOR WATER PIPES. && $$ 40
6 follow-up statements
310 WWUS72 KILM 090121 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 921 PM EDT FRI APR 8 2016 ...ARCTIC AIR WILL BRING FREEZING TEMPERATURES EARLY SUNDAY... NCZ087-096-099-105>107-109-SCZ017-023-024-032-033-053-091000- /O.CON.KILM.FZ.W.0002.160410T0700Z-160410T1300Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-INLAND HORRY- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... BLADENBORO...WHITEVILLE...TABOR CITY...CHADBOURN... LAKE WACCAMAW...BURGAW...SURF CITY...WILMINGTON... BOILING SPRING LAKES...LELAND...SHALLOTTE...BENNETTSVILLE... MCCOLL...HARTSVILLE...DARLINGTON...NORTH HARTSVILLE...DILLON... FLORENCE...MARION...MULLINS...CONWAY...RED HILL 921 PM EDT FRI APR 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...28 TO 32 DEGREES. * TIMING...THE LOWEST TEMPERATURES ARE EXPECTED BETWEEN 4 AM AND 8 AM SUNDAY. * IMPACTS...SENSITIVE PLANTS AND GARDEN VEGETABLES WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED. FREEZING TEMPERATURES MAY KILL EARLY FOLIAGE AND SEEDLINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SCZ039-055-091000- /O.CON.KILM.FZ.A.0002.160410T0700Z-160410T1300Z/ WILLIAMSBURG-INLAND GEORGETOWN- INCLUDING THE CITIES OF...KINGSTREE...ANDREWS 921 PM EDT FRI APR 8 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...THE LOWEST TEMPERATURES ARE EXPECTED BETWEEN 4 AM AND 8 AM SUNDAY. * IMPACTS...FREEZING TEMPERATURES WOULD DAMAGE OR KILL SENSITIVE PLANTS AND GARDEN VEGETABLES LEFT UNPROTECTED. FREEZING TEMPERATURES MAY KILL EARLY FOLIAGE AND SEEDLINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS. MAKE PROVISIONS FOR PETS AND PROTECT VULNERABLE OUTDOOR WATER PIPES. && $$ 27
866 WWUS72 KILM 090825 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 425 AM EDT SAT APR 9 2016 ...ARCTIC AIR WILL BRING FREEZING TEMPERATURES EARLY SUNDAY... NCZ087-096-099-105>107-109-SCZ017-023-024-032-033-053-092000- /O.CON.KILM.FZ.W.0002.160410T0700Z-160410T1300Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-INLAND HORRY- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... BLADENBORO...WHITEVILLE...TABOR CITY...CHADBOURN... LAKE WACCAMAW...BURGAW...SURF CITY...WILMINGTON... BOILING SPRING LAKES...LELAND...SHALLOTTE...BENNETTSVILLE... MCCOLL...HARTSVILLE...DARLINGTON...NORTH HARTSVILLE...DILLON... FLORENCE...MARION...MULLINS...CONWAY...RED HILL 425 AM EDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...27 TO 32 DEGREES. * TIMING...BETWEEN 3 AM AND 9 AM SUNDAY MORNING. * IMPACTS...DAMAGE TO SENSITIVE VEGETATION. FREEZING TEMPERATURES MAY KILL EARLY FOLIAGE AND SEEDLINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS. MAKE PROVISIONS FOR PETS AND PROTECT VULNERABLE OUTDOOR WATER PIPES. && $$ SCZ039-055-092000- /O.CON.KILM.FZ.A.0002.160410T0700Z-160410T1300Z/ WILLIAMSBURG-INLAND GEORGETOWN- INCLUDING THE CITIES OF...KINGSTREE...ANDREWS 425 AM EDT SAT APR 9 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * TEMPERATURES...32 TO 34 DEGREES. * TIMING...THE LOWEST TEMPERATURES ARE EXPECTED BETWEEN 4 AM AND 8 AM SUNDAY. * IMPACTS...FREEZING TEMPERATURES WOULD DAMAGE OR KILL SENSITIVE PLANTS AND GARDEN VEGETABLES LEFT UNPROTECTED. FREEZING TEMPERATURES MAY KILL EARLY FOLIAGE AND SEEDLINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS. MAKE PROVISIONS FOR PETS AND PROTECT VULNERABLE OUTDOOR WATER PIPES. && $$ 8
429 WWUS72 KILM 091552 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1152 AM EDT SAT APR 9 2016 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT... SCZ039-055-100300- /O.UPG.KILM.FZ.A.0002.160410T0700Z-160410T1300Z/ /O.EXB.KILM.FZ.W.0002.160410T0600Z-160410T1300Z/ WILLIAMSBURG-INLAND GEORGETOWN- INCLUDING THE CITIES OF...KINGSTREE...ANDREWS 1152 AM EDT SAT APR 9 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE LOW 30S. * TIMING...FREEZING OR SUB-FREEZING TEMPERATURES ARE EXPECTED BETWEEN 4 AM AND 8 AM. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS AND UNPROTECTED GARDEN VEGETABLES. EARLY FOLIAGE AND SEEDLINGS MAY ALSO BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ087-096-099-105>107-109-SCZ017-023-024-032-033-053-100300- /O.EXT.KILM.FZ.W.0002.160410T0600Z-160410T1300Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-INLAND HORRY- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... BLADENBORO...WHITEVILLE...TABOR CITY...CHADBOURN... LAKE WACCAMAW...BURGAW...SURF CITY...WILMINGTON... BOILING SPRING LAKES...LELAND...SHALLOTTE...BENNETTSVILLE... MCCOLL...HARTSVILLE...DARLINGTON...NORTH HARTSVILLE...DILLON... FLORENCE...MARION...MULLINS...CONWAY...RED HILL 1152 AM EDT SAT APR 9 2016 ...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...AROUND 30. * TIMING...FREEZING OR SUB-FREEZING TEMPERATURES ARE EXPECTED BETWEEN 3 AM AND 8 AM SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS AND UNPROTECTED GARDEN VEGETABLES. EARLY FOLIAGE AND SEEDLINGS MAY ALSO BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 17
532 WWUS72 KILM 100108 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 908 PM EDT SAT APR 9 2016 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT... NCZ087-096-099-105>107-109-SCZ017-023-024-032-033-039-053-055- 101300- /O.CON.KILM.FZ.W.0002.160410T0600Z-160410T1300Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... BLADENBORO...WHITEVILLE...TABOR CITY...CHADBOURN... LAKE WACCAMAW...BURGAW...SURF CITY...WILMINGTON... BOILING SPRING LAKES...LELAND...SHALLOTTE...BENNETTSVILLE... MCCOLL...HARTSVILLE...DARLINGTON...NORTH HARTSVILLE...DILLON... FLORENCE...MARION...MULLINS...KINGSTREE...CONWAY...RED HILL... ANDREWS 908 PM EDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING...FREEZING OR SUB-FREEZING TEMPERATURES ARE EXPECTED BETWEEN 4 AM AND 8 AM. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS AND UNPROTECTED GARDEN VEGETABLES. EARLY FOLIAGE AND SEEDLINGS MAY ALSO BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 40
209 WWUS72 KILM 100746 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 346 AM EDT SUN APR 10 2016 ...FREEZING TEMPERATURES EXPECTED INTO DAYBREAK... NCZ087-096-099-105>107-109-SCZ017-023-024-032-033-039-053-055- 101300- /O.CON.KILM.FZ.W.0002.000000T0000Z-160410T1300Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... BLADENBORO...WHITEVILLE...TABOR CITY...CHADBOURN... LAKE WACCAMAW...BURGAW...SURF CITY...WILMINGTON... BOILING SPRING LAKES...LELAND...SHALLOTTE...BENNETTSVILLE... MCCOLL...HARTSVILLE...DARLINGTON...NORTH HARTSVILLE...DILLON... FLORENCE...MARION...MULLINS...KINGSTREE...CONWAY...RED HILL... ANDREWS 346 AM EDT SUN APR 10 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...28 TO 32. * TIMING...BETWEEN 4 AM AND 8 AM. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS AND UNPROTECTED GARDEN VEGETABLES. EARLY FOLIAGE AND SEEDLINGS MAY ALSO BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 8
435 WWUS72 KILM 101253 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 853 AM EDT SUN APR 10 2016 NCZ087-096-099-105>107-109-SCZ017-023-024-032-033-039-053-055- 101400- /O.EXP.KILM.FZ.W.0002.000000T0000Z-160410T1300Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... BLADENBORO...WHITEVILLE...TABOR CITY...CHADBOURN... LAKE WACCAMAW...BURGAW...SURF CITY...WILMINGTON... BOILING SPRING LAKES...LELAND...SHALLOTTE...BENNETTSVILLE... MCCOLL...HARTSVILLE...DARLINGTON...NORTH HARTSVILLE...DILLON... FLORENCE...MARION...MULLINS...KINGSTREE...CONWAY...RED HILL... ANDREWS 853 AM EDT SUN APR 10 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES HAVE WARMED ABOVE FREEZING SO THE FREEZE WARNING WILL EXPIRE ON TIME. $$ 17
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this freeze warning went out at Apr 8, 1:32 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 8, 1:32 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
132 PM EDT FRI APR 8 2016
.SYNOPSIS...
A COUPLE OF COLD FRONTS WILL MOVE ACROSS THE AREA TODAY AND
TOMORROW. A FREEZE APPEARS LIKELY FOR MAJOR PORTIONS OF THE AREA
EARLY SUNDAY MORNING. A RETURN OF SEASONABLE TEMPERATURES IS
EXPECTED MUCH OF NEXT WEEK. RAIN CHANCES WILL INCREASE TUESDAY
NIGHT AND EARLY ON WEDNESDAY AS A COLD FRONT CROSSES THE COAST.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 AM FRIDAY...MORNING CLOUDS AND RAIN HAVE MOVED EAST OFF
THE COAST AND OTHER THAN A DEVELOPING CU FIELD WE NOW HAVE AMPLE
SUNSHINE THROUGHOUT THE AREA.
IN WAKE OF A COLD FRONT...WESTERLY FLOW PREVAILS. SATELLITE
TRENDS POINT TO A MIX OF CLOUDS AND SUN TODAY. PARTIAL SUNSHINE
AND WEAK COOL AIR ADVECTION SHOULD BRING UPPER 60S TO LOW 70S THIS
AFTERNOON.
OF NOTE IN VAPOR ANIMATIONS IS SHORT WAVE ENERGY OVER ERN TN THAT
WILL PROMOTE A FEW MORE SHOWERS LATE THIS AFTERNOON INTO EVENING.
NOT A WHOLE LOT OF FAN-FARE EXPECTED SINCE MOISTURE IS LIMITED AND
BELOW 600 MB...AND THE LOW-LEVEL STEERING FLOW WILL WEAKEN A BIT
COMPARED TO THIS MORNING. A DRY COLD FRONTAL PASSAGE AGAIN EARLY
SATURDAY WILL HELP OPEN THE DOOR A LITTLE WIDER FOR COLDER AIR
INTO THE WEEKEND...AND MINS TONIGHT DIPPING WELL INTO THE 40S BY
DAYBREAK SATURDAY.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 533 AM FRIDAY...WILL GO AHEAD AND RAISE A FREEZE WATCH FOR
INLAND AREAS OF NE SC AND SE NC. DID INCLUDE THE VERY NORTHERN
COASTAL ZONE AS COLD AIR HAS A TENDENCY TO WORK IN THERE TOWARD
THE COAST ALONG A VERY SHALLOW DRAINAGE BASIN INTO SURF CITY AND
NORTHERN REACHES OF COASTAL PENDER. THE WATCH WILL RUN FROM 3 AM
TO 9 AM SUNDAY.
PRIMARY WEATHER HEADLINE THIS PERIOD IS INCREASING COLD AS THE
GATES TO THE NORTHWEST THROUGH NORTH OPEN UP...BRINGING WHAT IS AN
INCREASING LIKELIHOOD OF SUB-FREEZING TEMPERATURES FOR A
SIGNIFICANT PORTION OF NE SC AND SE NC EARLY SUNDAY MORNING. A
FREEZE WATCH MAY BE FORTH-COMING IN THE NEXT PACKAGE OR TWO. MODEL
CONSISTENCY WILL HELP SHAPE THE SPATIAL LAY-OUT AND CONFIDENCE OF
THE WATCH. THE FIRST COLD FRONT EARLY SATURDAY WILL BE REINFORCED
BY ANOTHER COLD AIR SURGE SATURDAY EVENING. SURFACE HIGH PRESSURE
WILL MIGRATE NEARLY OVERHEAD BY DAYBREAK SUNDAY...VERY GOOD
RADIATIONAL COOLING SET-UP. PLENTY SUNSHINE THIS PERIOD WILL HELP
BOOST DAYTIME HIGHS INTO THE LOW AND MID 60S SATURDAY AND UPPER
50S SUNDAY. STIFF NW WINDS SATURDAY WILL EASE INTO SUNDAY AS THE
HIGH EDGES IN...BUT AIR TEMPERATURES SUNDAY WILL BE CHILLIER.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 AM FRIDAY...OFFSHORE HIGH PRESSURE AND LOW AMPLITUDE IN
THE MID LEVELS ON MONDAY. THIS SHOULD LEAD TO A FAIRLY SEASONABLE
AFTERNOON WITH ONLY A MINOR INCREASE IN CLOUD COVER DUE TO
SOUTHWESTERLY FLOW THROUGH MUCH OF THE BOUNDARY LAYER. THE CONTINUED
INCREASE IN CLOUDS MONDAY NIGHT WILL KEEP TEMPERATURES UNSEASONABLY
MILD. SHOWERS AND THUNDERSTORMS MOVE IN ALONG A COLD FRONT ON
TUESDAY. THE LACK OF ANY DEEP LAYER BACKING AHEAD OF THE FRONT MAY
PRECLUDE DEEP MOISTURE FOR SIGNIFICANT RAINFALL, AND MAY PUT A DENT
IN OVERALL COVERAGE. AS SUCH FORECAST POPS REMAIN IN THE CHANCE
REALM RATHER THAN MOVED HIGHER. FOR THE REMAINDER OF THE PERIOD WE
GO INTO SPLIT FLOW WHEREIN THE SOUTHERN BRANCH APPEARS TO HAVE A
SLOW MOVING, IF NOT CUTOFF UPPER LOW TO OUR WEST. TEMPERATURES WILL
BE HELD BELOW CLIMO AND AFTER A ONE DAY BREAK WEDNESDAY RAIN CHANCES
APPEAR TO RETURN BY THE END OF THE PERIOD.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...HIGH CONFIDENCE IN VFR THROUGH MUCH OF THE VALID
PERIOD. ISOLATED SHOWERS TONIGHT SHOULD BE TOO WEAK TO PRODUCE ANY
VSBY RESTRICTIONS.
VFR THIS AFTN WILL PERSIST EVEN AS MID-LEVEL CLOUDINESS INCREASES
BOTH DUE TO DIURNAL REASONS AND AN APPROACHING SHORTWAVE. IT IS
THIS SHORTWAVE MOVING OVERHEAD THAT MAY SPAWN A FEW SHOWERS
ACROSS THE AREA THIS EVENING...BUT CONFIDENCE IS NOT HIGH ENOUGH
TO MENTION IN TAFS ATTM. ADDITIONALLY...INTENSITY OF ANY SHOWERS
SHOULD BE LIGHT ENOUGH TO PRECLUDE ANY RESTRICTIONS...AND THE
PASSAGE OF THIS FEATURE WILL MOSTLY BY NOTED BY BKN/OVC MID-LEVEL
CIGS. DRYING OCCURS OVERNIGHT...AND AFTER A BRIEF PERIOD OF LIGHT
WINDS EARLY...W/NW WINDS WILL INCREASE TO AROUND 10 KTS LATE.
ON SATURDAY...VFR WILL CONTINUE WITH A FEW DIURNAL CU BUT WINDS
FROM THE W/NW WILL BECOME QUITE GUSTY...REACHING 15 KTS WITH
GUSTS UP TO 25.
EXTENDED OUTLOOK...VFR THROUGH TUESDAY. SHOWERS WITH A COLD FRONT
POSSIBLE TUESDAY NIGHT AND WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 AM FRIDAY...LATEST OBS SHOW WESTERLY WINDS OF AROUND 10
KTS WITH SEAS OF 2 TO 3 FT. SMALL CRAFT ADVISORY BEGINNING
TONIGHT REMAINS IN EFFECT. NO CHANGES WITH THE LATEST UPDATE.
RELEVANT PORTION OF PREVIOUS DISCUSSION FOLLOWS:
CONDITIONS WILL WORSEN LATE TONIGHT AS A STRONG DRY COLD FRONT
MOVES ACROSS THE WATERS. MODERATE NW-W WINDS TODAY WILL INCREASE
IN THE PRE-DAWN HOURS OF SATURDAY AND AN ADVISORY MAY BE NEEDED.
TODAY SEAS EASING TO 3-5 FT NC AND 2-4 FT SC WATERS.
SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM FRIDAY...MAIN MARINE HEADLINES THIS PERIOD IS ROUGH
ADVISORY CONDITIONS SATURDAY IN WAKE OF A STRONG AND DRY COLD FRONT
WITH IMPROVING CONDITIONS SUNDAY AS WINDS VEER AND LIGHTEN. WINDS MAY
BECOME LIGHT AND VARIABLE SUNDAY AFTERNOON AND EVENING AS THE SURFACE
HIGH AXIS MOVES LAZILY ACROSS THE INSHORE WATERS. SEAS SATURDAY
WILL PEAK AT 4-7 FT...LIMITED IN OFFSHORE TRAJECTORY BUT GUSTS
WILL REMAIN STRONG. NO TSTMS OR RESTRICTIONS TO VISIBILITY
EXPECTED THIS PERIOD OVER THE 0-20NM WATERS BUT AIR TEMPERATURES
WILL BE COLD EARLY SUNDAY.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 AM FRIDAY... SOUTH TO SOUTHWESTERLY WINDS EXPECTED ON MONDAY
AS THE AREA FINDS ITSELF BETWEEN ATLANTIC HIGH PRESSURE AND AN
APPROACHING COLD FRONT WELL TO THE WEST. WAVE SPECTRAL BULLETINS
SHOW A WEAK SOUTHEASTERLY SWELL COINCIDENT WITH THE RELATIVELY SMALL
WIND WAVES FOR A COMBINED SEA STATE OF ABOUT 2 TO 3 FT. THE COLD
FRONT APPROACHES ON TUESDAY AND SHOULD ARRIVE TUESDAY NIGHT.
NORMALLY THIS YIELDS A STRENGTHENING OF THE GRADIENT AND INCREASED
WINDS. THIS TIME HOWEVER THE OFFSHORE HIGH APPEARS TO RETREAT AND
OFFSET THIS TENDENCY. THERE MAY BE JUST ENOUGH ADDED SWELL ENERGY
FOR A FEW 4 FT SEAS.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
FOR SCZ017-023-024-032-033-039-053-055.
NC...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
FOR NCZ087-096-099-105>107-109.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT
SATURDAY NIGHT FOR AMZ250-252-254-256.
&&
SYNOPSIS...MBB
NEAR TERM...MJC/REK
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...JDW
MARINE...MJC/REK/MBBHazardous weather outlook, Apr 8, 6:10 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 610 AM EDT FRI APR 8 2016 NCZ087-096-099-105>107-109-SCZ017-023-024-032-033-039-053-055-091015- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 610 AM EDT FRI APR 8 2016 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ108-110-SCZ054-056-091015- COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 610 AM EDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW TEMPERATURES FALLING TO 32 TO 34 DEGREES EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-091015- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 610 AM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:42 AM EDT | Freeze Watch | ILM | Darlington, Dillon, Florence, Georgetown, Marion, Marlboro and 1 more | 30 hr |
| Apr 8, 6:07 AM EDT | Small Craft Advisory | ILM | 48 hr | |
| Apr 8, 3:57 PM EDT | Red Flag Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 28 hr |
Nearby
Freeze Warnings in South Carolina, 2016Freeze Warnings in North Carolina, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.